Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hyperpigmentation around the bridge of the nose?

I have fair skin. Can you tell me what causes the black coloring on each side of the bridge of my nose between my eyes? I do NOT have measurable darkness under or over (around) the eyes, just at the very corners. I was told that excess salt and/or sugar can cause this. Is this correct? Do you know of other causes? And might you have any suggestions to alleviate the darkness? I do not remember my parents or siblings having this issue, so am dismissing hereditary as the cause.

I'd so like to hear from someone. All the info I can find is about dark circles UNDER or AROUND the eyes, which is not the problem I have. Thank you so very much for your input.
Thu, 30 Aug 2018
Report Abuse
Dermatologist 's  Response
Hi,

Do you wear spectacles? The black hyperpigmentation could be due to spectacle nose pad. Other condition could be freckle.

I do not think that excess sugar or salt would cause the rash. The most probable cause of hyperpigmentation on face could be sun exposure.

I recommend you to visit your Dermatologist for arriving at a proper clinical diagnosis and to initiate the treatment.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My skin has suddenly gotten about 2 shades darker and I my lips have been parched for approximately 3 weeks now. I have used lip balm and petroleum jelly. but nothing seems to work. I was wondering if this could be a side effect of medication I am taking, although nothing is new.

doctor1 MD

hi Dr. Andrew Rynne. I am 26 years old, Ethiopian girl. My skin started getting darker about 8 months ago. And now its getting darker and darker. I used to walk a lot before and I stooped it since I went to the US about a year and a half ago. I came back from there 6 months ago and now I walk once in a while (not like i used to). I had a very stressful time for the past 14 months or so. I am really not sure if it s the change of environment, the stress, or the fact that I don t exercise like I used to that is causing my skin to get darker. Or perhaps another medical problem. Is there a proper explanation & anyway it can be reversed or prevented from happening more?

doctor1 MD

I am taking prednisone 10 mg.for allergic reaction to peanuts and oxy on my face. My skin is so dry and when I put anything on my face it causes hyperpigmentation on my skin. What can I put on my face that won t cause further hyperpigmentation and will relieve the dry tight feeling